Hail, Washakie
- When
- June 2, 12:27 PM MST
- Where
- Washakie County, Ten Sleep
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.017, -107.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 2, 2:23 AM MST, 10 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 323 AM MDT SUN JUN 2 2002 A DECENT AMOUNT OF LOW TO MID CLOUDS IN THE FAR WEST...WITH A SMATTERING OF MAINLY MID AND HIGH ELSEWHERE. UPPER TROF NOW IN THE INTERMOUNTAIN REGION WITH NICE SHORTWAVE AT THE BASE MOVING INTO SOUTHERN NEVADA. THIS APPEARS TO HEADED FOR WESTERN WYOMING FOR THIS AFTERNOON...WITH PRIMARILY NVA FARTHER EAST. BUT MOST OF THE AREA WILL BE RATHER UNSTABLE ONCE AGAIN WITH BEST CHANCE FOR STRONG TO SEVERE STORMS APPARENTLY FROM THE BIG HORNS INTO EAST JOHNSON COUNTY AND SOUTH THROUGH CASPER. THIS IS AREA PROGGED TO BE THE MOST UNSTABLE...WITH NICE LOW LEVEL CONVERGENCE/UPPER LEVEL DIVERGENCE PAIRING...AND THETA-E RIDGING. 700MB TROF ALSO OVER THE AREA TODAY TO ADD TO THE MIX. SPC DOES HAVE SLIGHT RISK AREA JUST POKING INTO EAST JOHNSON COUNTY FOR TODAY. THUS LOOKS LIKE ANOTHER ROUND FAIRLY SIMILAR TO YESTERDAY. SURFACE COLD FRONT STILL EXPECTED TO MOVE THROUGH THE AREA THIS EVENING IN THE NORTH AND TONIGHT FARTHER SOUTH. BEHIND THE FRONT WIND VEERS TO NORTHEAST AND REMAINS SO MONDAY FROM BUFFALO AND CASPER OVER THROUGH RIVERTON AND LANDER. SO EXPECTING CONVECTION TONIGHT TO GIVE WAY TO STRATIFORM RAIN IN THOSE SPOTS MONDAY. MONDAY NIGHT SURFACE HIGH PRESSURE BECOMES FIRMLY ESTABLISHED WHILST THE UPPER TROF AXIS MOVES EAST OF THE AREA BY TUESDAY MORNING. SO WILL GO WITH DECREASING CLOUDS MOST AREAS MONDAY NIGHT...AND PARTLY TO MOSTLY SUNNY TUESDAY WITH SOME INSTABILITY SHOWERS OVER THE MOUNTAINS A POSSIBILITY. BACK TO THE SHORTER TERM - HIGHER ELEVATIONS IN THE NORTHWEST MOUNTAINS LIKELY TO SEE SOME LIGHT SNOW ACCUMULATION TONIGHT AND MONDAY AS TEMPERATURES DROP. 700MB TEMEPRATURES DIP TO -1 TO -3 TONIGHT AND MONDAY THERE. MUCH COOLER ALL AROUND MONDAY... ESPECIALLY UPSLOPE AREAS WHERE LITTLE OR NO SUN IS EXPECTED AND LIGHT RAIN MAY OCCUR. RIDGING IS EXPECTED BEGINNING TUESDAY AND LASTING THROUGH EARLY FRIDAY...WHEN NEXT TROF/FRONT APPROACHES. SO A MAINLY DRY PERIOD EXPECTED TUESDAY THROUGH EARLY FRIDAY. WILL FOREGO ANY FIRE WEATHER HIGHLIGHTS AS COOLER AND MORE MOIST AIRMASS EXPECTED...ALONG WITH LESSER PREVAILING WIND SPEEDS. .RIW...NONE.
WYZ004-005-008-009-015-026>028-022100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1046 AM MDT SUN JUN 2 2002 THE SEVERE WEATHER POTENTIAL ACROSS NORTH CENTRAL AND EAST CENTRAL WYOMING THROUGH THIS EVENING. SPOTTER ACTIVATION MAY BE NECESSARY. DISCUSSION...THE ATMOSPHERE WILL BECOME UNSTABLE THIS AFTERNOON IN EAST CENTRAL AND NORTH CENTRAL WYOMING. THE AIRMASS WILL BE MOIST AND WITH AFTERNOON HEATING SCATTERED THUNDERSTORMS WILL FORM. ALSO A WEATHER SYSTEM WILL MOVE ACROSS THE REGION AND THIS MAY AID IN THUNDERSTORM DEVELOPMENT. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. THIS OUTLOOK IS FOR THE FOLLOWING COUNTIES IN CENTRAL WYOMING. JOHNSON...NATRONA...BIG HORN...HOT SPRINGS...WASHAKIE WCJIN-WYNW-WYNE AR
The Riverton/Lander radar (KRIW), 136 km away, was scanning. The volume nearest the first event began at 19:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2002Every state in 2002This day in weather historyWarnings in Wyoming, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301659.